Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 209, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 4, 2020, 4:29 PM CDT for Baldwin County, Alabama; Escambia County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2020, 4:29 PM CDT (21:29 UTC)
- Expired
- Jul 4, 2020, 4:56 PM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Baldwin County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 70 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 902 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
381 WUUS54 KMOB 042129 SVRMOB ALC003-FLC033-042215- /O.NEW.KMOB.SV.W.0209.200704T2129Z-200704T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 429 PM CDT Sat Jul 4 2020 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... East central Baldwin County in southwestern Alabama... West central Escambia County in northwestern Florida... * Until 515 PM CDT. * At 429 PM CDT, a severe thunderstorm was located 9 miles southwest of Molino, or 11 miles northwest of Gonzalez, moving west at 10 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Robertsdale. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3075 8737 3057 8737 3052 8772 3079 8772 TIME...MOT...LOC 2129Z 089DEG 11KT 3066 8746 HAIL...0.88IN WIND...60MPH $$
2 follow-up statements
945
WWUS54 KMOB 042151
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
451 PM CDT Sat Jul 4 2020
FLC033-042201-
/O.CAN.KMOB.SV.W.0209.000000T0000Z-200704T2215Z/
Escambia FL-
451 PM CDT Sat Jul 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ESCAMBIA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3079 8772 3075 8753 3074 8753 3073 8751
3072 8750 3072 8748 3070 8747 3070 8745
3069 8744 3059 8746 3052 8772
TIME...MOT...LOC 2151Z 123DEG 10KT 3070 8749
$$
ALC003-042215-
/O.CON.KMOB.SV.W.0209.000000T0000Z-200704T2215Z/
Baldwin AL-
451 PM CDT Sat Jul 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EAST CENTRAL BALDWIN COUNTY...
At 451 PM CDT, a severe thunderstorm was located 10 miles west of
Molino, or 14 miles northwest of Gonzalez, moving northwest at 10
mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Robertsdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Mobile.
&&
LAT...LON 3079 8772 3075 8753 3074 8753 3073 8751
3072 8750 3072 8748 3070 8747 3070 8745
3069 8744 3059 8746 3052 8772
TIME...MOT...LOC 2151Z 123DEG 10KT 3070 8749
HAIL...0.88IN
WIND...60MPH
$$970
WWUS54 KMOB 042156
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
456 PM CDT Sat Jul 4 2020
ALC003-042205-
/O.CAN.KMOB.SV.W.0209.000000T0000Z-200704T2215Z/
Baldwin AL-
456 PM CDT Sat Jul 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BALDWIN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled. However gusty
winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Mobile.
LAT...LON 3079 8772 3075 8753 3074 8753 3073 8751
3072 8750 3072 8748 3070 8747 3070 8745
3069 8744 3059 8746 3052 8772
TIME...MOT...LOC 2152Z 089DEG 11KT 3070 8751
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:55 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 4, 2:55 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Mobile AL 255 PM CDT Sat Jul 4 2020 .NEAR TERM UPDATE /Now Through Sunday/...Weak low pressure both aloft and at the surface will aid in convective development once again across the region today. Looking at radar and visible satellite, seeing a few thunderstorms ongoing over the Florida panhandle and even a few towering cu beginning to percolate over southeast MS and southwest AL at this time. With moderate instability (2000+ J/kg MLCAPE) and ample moisture (PWATs around 2 inches) already in place per the 1700Z mesoanalysis, expecting thunderstorms to increase in coverage over these areas during the next couple hours. Eventually, as outflows merge and the sea breeze advances inland, should see additional development late this afternoon and this evening over the remaining inland areas. Activity will settle down towards sunset with the loss of daytime heating. A few storms could become strong and capable of producing locally damaging wind gusts, frequent lightning, and heavy downpours. Stay weather aware and have a plan in place to seek shelter if a thunderstorm approaches, especially for those celebrating the holiday weekend outdoors. Heat indices this afternoon will peak in the 100 to 105 degree range, so be sure to stay hydrated and take breaks from the sun in cooler, shaded areas. Tonight will be quiet and muggy as convection pushes offshore, though a few showers and rumbles of thunder could linger along the coast. Lows remain in the 70s. More thunderstorms are expected again Sunday. Similar to today, convective initiation will likely occur during the morning hours along the coast, then spread inland throughout the day with sea breeze and other boundary mergers/collisions. High temps on Sunday will be similar to today, reaching the upper 80s for most and low 90s for a few. /49 && .SHORT TERM /Sunday night Through Tuesday night/...An active pattern continues through the short term as the area remains under the influence of a broad upper level low and weak sfc low pressure. Meanwhile, a weak sfc boundary lingers over the area before gradually lifting north on Tuesday. All of these factors combined with a deeply moist airmass with precipitable water values well above normal will lead to widespread showers and thunderstorms each day. The storms will be efficient rainfall producers, with locally heavy rain possible. The severe threat is low due to the very moist vertical profiles, however an isolated wet microburst can not be ruled out due to precip loading. High temps will remain below normal due to the clouds and rain with no change to the muggy overnight lows. /13 && .EXTENDED TERM /Wednesday Through Saturday/...A wet and muggy pattern continues into the extended range as the upper low slowly lifts northward and opens up. A deep, tropical airmass remains over the area and even with the low lifting north, above normal rain chances continue through Thursday. An upper ridge over the southern plains expands eastward late in the week, bringing some drier air into the area and lowering rain chances back to a more typical summerlike precip pattern. However, with the resulting northwest flow aloft, convective complexes developing to the north and west will have to be monitored. Given the rain and cloud cover, afternoon highs will only top out in the 80s through mid-week. Temperatures will progressively get hotter each afternoon through the remainder of the week. The heat index will also get higher and higher each day with widespread 100-105° heat index Wednesday through early next weekend. /13 && .MARINE...A light to occasionally moderate west to southwest flow will prevail into early next week with relatively few impacts to boaters over the marine area. Scattered thunderstorms are possible through the period, with brief but localized higher winds and seas in and around the stronger storms. /49 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 4, 1:33 PM CDT, 2 hours 56 minutes before
Special Weather Statement National Weather Service Mobile AL 133 PM CDT Sat Jul 4 2020 FLZ203-205-041915- Okaloosa Inland FL-Santa Rosa Inland FL- 133 PM CDT Sat Jul 4 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN OKALOOSA AND EAST CENTRAL SANTA ROSA COUNTIES UNTIL 215 PM CDT... At 132 PM CDT, the strong thunderstorm was located 9 miles northwest of Wright, moving north at 5 mph. Wind gusts of 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Okaloosa and east central Santa Rosa Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3049 8660 3050 8681 3074 8685 3073 8654 TIME...MOT...LOC 1832Z 182DEG 5KT 3058 8671
Special weather statement, Jul 4, 3:06 PM CDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Mobile AL 306 PM CDT Sat Jul 4 2020 MSZ075-042045- Perry MS- 306 PM CDT Sat Jul 4 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHERN PERRY COUNTY UNTIL 345 PM CDT... At 306 PM CDT, the strong thunderstorm was located 4 miles northeast of Brooklyn, or 16 miles north of Wiggins, moving southwest at 20 mph. Half inch hail and wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... New Augusta. LAT...LON 3128 8915 3109 8884 3091 8884 3091 8914 TIME...MOT...LOC 2006Z 037DEG 18KT 3109 8912
Special weather statement, Jul 4, 3:12 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
312 PM CDT Sat Jul 4 2020
FLZ203-042045-
Santa Rosa Inland FL-
312 PM CDT Sat Jul 4 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN SANTA ROSA COUNTY UNTIL 345 PM CDT...
At 312 PM CDT, the strong thunderstorm was located 8 miles southeast
of Jay, or 14 miles southeast of Century, moving west at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Jay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3095 8724 3096 8724 3097 8723 3096 8723
3096 8722 3097 8721 3099 8717 3100 8695
3078 8690 3070 8715
TIME...MOT...LOC 2012Z 079DEG 12KT 3088 8704Special weather statement, Jul 4, 3:14 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
314 PM CDT Sat Jul 4 2020
ALZ263-042045-
Mobile Central AL-
314 PM CDT Sat Jul 4 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE COUNTY UNTIL 345 PM CDT...
At 314 PM CDT, the strong thunderstorm was located near Tillmans
Corner. This storm was nearly stationary.
Half inch hail and wind gusts of 45 to 55 mph will be possible with
this storm.
Locations impacted include...
Tillmans Corner, Theodore and I10 And I65.
LAT...LON 3066 8841 3068 8812 3052 8811 3052 8820
3051 8823 3050 8840
TIME...MOT...LOC 2014Z 331DEG 4KT 3060 8823Special weather statement, Jul 4, 4:26 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Mobile AL 426 PM CDT Sat Jul 4 2020 ALZ264-266-FLZ201-202-042200- Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL- Escambia Coastal FL- 426 PM CDT Sat Jul 4 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN BALDWIN AND WEST CENTRAL ESCAMBIA COUNTIES UNTIL 500 PM CDT... At 425 PM CDT, the strong thunderstorm was located 9 miles southwest of Molino, or 10 miles northwest of Gonzalez, moving west at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Baldwin and west central Escambia Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3076 8773 3079 8738 3057 8731 3043 8761 TIME...MOT...LOC 2125Z 078DEG 12KT 3065 8745
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:00 PM CDT | Special Weather Statement | MOB | Escambia | 45 min |
| Jul 4, 10:31 AM CDT | Special Marine Warning | MOB | 89 min | |
| Jul 4, 11:06 AM CDT | Special Marine Warning | MOB | 24 min | |
| Jul 4, 3:14 PM CDT | Special Weather Statement | MOB | Mobile | 31 min |
| Jul 4, 5:19 PM CDT | Special Marine Warning | MOB | 26 min | |
| Jul 4, 5:38 PM CDT | Special Weather Statement | MOB | Washington | 52 min |
| Jul 4, 1:33 PM CDT | Special Weather Statement | MOB | Okaloosa | 42 min |
| Jul 4, 3:12 PM CDT | Special Weather Statement | MOB | Santa Rosa | 33 min |
| Jul 4, 4:26 PM CDT | Special Weather Statement | MOB | Escambia | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.